New Jersey, 2012

Damaging Winds in New Jersey, July 26, 2012

July 26, 2012 · NWS PHI · 11 events in 9 counties and zones

A powerful squall line of strong to severe thunderstorms moved through central and northern New Jersey during the evening of the 26th. Numerous large tree limbs and wires were knocked down as well as dozens and dozens of large trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$25,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful squall line of strong to severe thunderstorms moved through central and northern New Jersey during the evening of the 26th. Numerous large tree limbs and wires were knocked down as well as dozens and dozens of large trees. There were four known injuries because of the wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 26, 2:38 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 26, 2:38 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU JUL 26 2012

.SYNOPSIS...
LOW PRESSURE OVER NEW YORK STATE THIS AFTERNOON WILL MOVE EAST
ACROSS NEW ENGLAND TONIGHT AND FRIDAY MORNING. AN ATTACHED COLD
FRONT WILL MOVE SOUTH OF DELMARVA LATE BY SATURDAY NIGHT. WEAK
HIGH PRESSURE FOLLOWS SUNDAY THROUGH TUESDAY. LOW PRESSURE DEVELOPS
ALONG A BOUNDARY TO OUR SOUTH AND STAYS JUST OFFSHORE ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HEAT, HUMIDITY AND CONVECTION ARE THE MAIN CONCERNS THROUGH THIS
EVENING. THE WARM FRONT IS LOCATED JUST NORTH OF OUR AREA THIS
AFTERNOON WITH A STRONG SOUTHWEST FLOW BEHIND IT. THIS HAS ALLOWED
WARM, MOIST AIR TO OVERSPREAD THE REGION THIS AFTERNOON. WHILE
TEMPERATURES ARE NOT QUITE AS HOT AS EXPECTED, THEY HAVE STILL
MANAGED TO REACH INTO THE LOWER 90S IN MANY AREAS WITH THE DEWPOINTS
RISING INTO THE 70S. HEAT INDEX VALUES WILL REMAIN NEAR 100+ THROUGH
THIS AFTERNOON.

CLOUDS HAVE THINNED AND ALLOWED THE SURFACE TO START TO HEAT UP,
ALLOWING FOR THE CAP TO BREAK THIS AFTERNOON. WHILE WE ARE
MARGINALLY UNSTABLE AT THE MOMENT, WE WILL CONTINUE TO DESTABILIZE
THIS AFTERNOON AND EVENING AHEAD OF THE LINE OF STORMS TO OUR WEST.

THE AREA REMAINS IN A MODERATE RISK, MINUS THE MAJORITY OF DELMARVA
AND SOUTHERN NEW JERSEY WHERE A SLIGHT RISK IS STILL IN PLACE. A
LINE OF STORMS HAS DEVELOPED OVER WESTERN PENNSYLVANIA THIS
AFTERNOON AHEAD OF A COLD FRONT AND WILL CONTINUE TO TRACK EASTWARD
OVER THE NEXT SEVERAL HOURS. THE LINE TO THE WEST IS PACKING QUITE A
PUNCH. WE DON'T EXPECT IT TO DIE DOWN MUCH AS IT PUSHES EASTWARD
WITH MANY OF THE CELLS SHOWING A BOWING STRUCTURE. CURRENT TIMING
SUGGESTS THAT THE STORMS WILL START TO MOVE INTO OUR AREA CLOSER TO
6-7PM AND THEN CONTINUE EASTWARD, FINALLY EXITING OUR AREA AROUND
11PM-MIDNIGHT. PLEASE STAY IN A SAFE LOCATION AS THE STORMS MOVE
THROUGH AS FREQUENT LIGHTNING IS EXPECTED.

OVERNIGHT WE MAY SEE SOME LINGERING SHOWERS BUT MANY PLACES WILL SEE
A LITTLE BREAK FROM IT ALL. TEMPERATURES REMAIN MILD, REACHING INTO
THE 70S TO NEAR 80 ACROSS THE REGION. WITH TEMPERATURES NEAR 80 IN
THE URBAN AREAS, THERE WILL BE VERY LITTLE RELIEF FROM THE HEAT AND
THE WARNING WILL REMAIN IN PLACE IN THOSE AREAS.

LOOKS TO BE CLOUDIER THE FURTHER NORTH YOU GO TONIGHT BUT IN AREAS
WHERE RAIN HAS FALLEN WE COULD SEE SOME PATCHY FOG DEVELOP.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH FRIDAY. THE HEAT
ADVISORY FOR SOUTHERN NJ AND THE DELMARVA HAS BEEN EXTENDED THROUGH
FRIDAY.

FOR FRIDAY...THE COLD FRONT STARTS TO PUSH SOUTHWARD INTO THE AREA.
IT IS SLOW MOVING AND LOOKS TO STALL OVER OR NEAR OUR AREA FRIDAY
AFTERNOON. THIS BOUNDARY MAY BE THE FOCUS FOR MORE CONVECTION ON
FRIDAY BUT IT APPEARS TO BE MORE SCATTERED IN NATURE THAN WHAT WE
ARE SEEING FOR TODAY.

BEHIND THE FRONT WINDS WILL VEER TO THE WEST NORTHWEST ALLOWING SOME
DRIER AIR TO PUSH INTO THE AREA, ESPECIALLY ACROSS OUR MORE
NORTHWESTERN ZONES. ACROSS THE SOUTH, THE FRONT WILL TAKE ITS TIME
GETTING THERE. WHILE IT LOOKS LIKE IT STALLS IT MAY JUST BE MOVING
VERY VERY SLOWLY, KEEPING THE SOUTHERN AREAS IN THE WARM, MOIST AIR
LONGER. THIS WILL CONTRIBUTE TO HIGHER TEMPERATURES IN THE SOUTHERN
AREAS AS WELL AS HIGH HEAT INDEX VALUES AGAIN FOR ANOTHER DAY. HEAT
INDEX VALUES THROUGH THE URBAN AREAS WILL ONCE AGAIN RISE NEAR
100-102 FOR A COUPLE OF HOURS AND THE WARNING WILL BE LEFT IN PLACE
FOR ANOTHER DAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE PROGRESSIVE UPPER TROUGH THAT WILL BE OVER THE GREAT LAKES
DURING THE SHORTER RANGES OF THE FCST WILL MOVE EAST AND SETTLE
ALONG THE MIDDLE ATLANTIC AND NORTHEAST THIS WEEKEND. THIS WILL
BRING UNSETTLED CONDITIONS WITH PARTLY TO MOSTLY CLOUDY PERIODS
AND CHC FOR SHOWERS AND AFTERNOON TSTMS. POPS FOR THIS FCST WILL
BE IN THE CHC RANGE FOR FRI NIGHT THROUGH SAT NIGHT. RIDGING AND
AN APPROACHING SFC HIGH SUN AND MON WILL BRING DRIER AIR AND
DECREASING CHCS FOR ANY SHOWERS...STILL KEPT SLGT CHC FOR SUN ATTM
TO ALIGN BETTER WITH NEARBY WFOS. THE UPPER TROUGH BEGINS TO
DEEPEN OVER THE AREA AGAIN TUE-WED SO PRECIP CHANCES WERE RAISED
BACK INTO THE CHC RANGE FOR THOSE PERIODS.

TEMPERATURES DURING THE EXTENDED RANGE WILL AVERAGE OUT IN THE
ABOVE NORMAL RANGE. SATURDAY WILL LIKELY SEE THE HIGHEST
TEMPERATURES OF THE EXTENDED PERIOD WITH PLENTY OF UPPER 80S AND
LOW 90S OVER THE AREA. READINGS SHOULD THEN SHOW A VERY SLOW
DECREASE INTO NEXT WEEK WITH HIGHS MOSTLY IN THE MID TO UPPER 80S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE INTO THE EARLY EVENING BEFORE WE BECOME
IMPACTED BY SHOWERS AND THUNDERSTORMS. A LINE TO THE WEST WILL PUSH
EASTWARD AHEAD OF A SURFACE COLD FRONT. THESE STORMS WILL START TO
MOVE INTO THE AREA AROUND 21-22Z AND MOVE PRETTY QUICKLY EASTWARD,
IMPACTING NEARLY ALL OF THE TAF SITES THIS EVENING. WINDS WILL
BECOME VERY GUSTY AND FOR NOW HAVE COVERED UP TO 30 KNOTS IN THE
TAFS, ALTHOUGH WE COULD SEE GUSTS HIGHER THAN THAT AS THE STORMS
MOVE THROUGH.

CHANCE FOR THUNDER WILL DECREASE LATER TONIGHT AND A FEW LINGERING
SHOWERS MAY HANG AROUND THROUGH ABOUT 4-5Z. PATCHY FOG IS POSSIBLE
IN AREAS WHERE IT RAINS TONIGHT WITH KRDG AND KMIV BEING THE SITES
MOST LIKELY IMPACTED, MVFR POSSIBLE. FOG WOULD MAINLY BE AFTER 6-7Z
AND SHOULD LIFT BY AROUND 12Z.

WINDS REMAIN OUT OF THE SOUTHWEST THIS AFTERNOON AND WILL BECOME
MORE WESTERLY ON FRIDAY BEFORE STARTING TO VEER MORE TO THE
NORTHEAST BEHIND A COLD FRONT. THE FRONT STARTS TO PUSH SOUTHWARD
THROUGH THE AREA EARLY ON FRIDAY BUT IT IS SLOW MOVING AND IT MAY
TAKE A WHILE FOR IT MOVE THROUGH THE TAF SITES.

OUTLOOK...
FRI NIGHT-SAT NIGHT...VFR MUCH OF THE TIME BUT SCATTERED SHOWERS
AND A FEW TSTMS MAY BRING LOCALLY POOR CONDITIONS.
SUN-MON NIGHT...VFR.
TUE...MOSTLY VFR. SCATTERED SHOWERS AND A FEW TSTMS MAY BRING
LOCALLY POOR CONDITIONS.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES ON THE OCEAN THROUGH FRIDAY MORNING.
WE HAVE DROPPED THE ADVISORY ON THE DELAWARE BAY AS WINDS HAVE
FALLEN BELOW CRITERIA.

SOUTHWEST WINDS WILL CONTINUE ACROSS OUR WATERS THIS EVENING
BECOMING MORE WESTERLY ON FRIDAY AS A COLD FRONT SAGS SOUTHWARD
THROUGH THE AREA. WINDS WILL CONTINUE TO GUST AROUND 25-30 KNOTS ON
THE OCEAN BEFORE STARTING TO DECREASE EARLY FRIDAY MORNING. THROUGH
THE DAY ON FRIDAY, WINDS SPEEDS WILL GENERALLY BE AROUND 10 KNOTS OR
LESS. SEAS WILL REMAIN AROUND 5 FEET THROUGH TONIGHT BEFORE
SUBSIDING EARLY FRIDAY.

STRONG TO SEVER STORMS ARE POSSIBLE ON THE AREA WATERS THIS EVENING
AND INTO THE OVERNIGHT HOURS. SEAS AND WINDS WILL RESPOND QUICKLY TO
THESE STORMS.

OUTLOOK...
SUB-SCA CONDITIONS ARE EXPECTED THIS WEEKEND AND INTO EARLY NEXT
WEEK. SCATTERED TSTMS FRI NIGHT THROUGH SAT NIGHT WILL BRING
LOCALLY HIGHER WINDS AND SEAS.

&&

.RIP CURRENTS...
NJ: HIGH RISK. BLENDS WITH OKX. 8 TO 13 SEC 1-2 FT SE SWELL BECOMES
A SHORT PERIOD 5 SEC 4-5 FT SLY SWELL THIS AFTN WITH A SSW WIND
20-22 KTS. ON THE CUSP OF HIGH RISK AND SO ISSUED FOR SAFETY.
GOING TO BE ROUGH IN THE SURF THIS AFTN...

DE: MDT RISK FOR TODAY.  ROUGH IN THE SURF THIS AFTN.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY 7/26.

KACY 96 2011 AND 1963
KPHL 101-1892
KILG 99-1894
KABE 98-1940
KTTN 99-1892
KGED 97-1987
KRDG 99-1940
KMPO 89-1949

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT FRIDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ007>010-012-
     013-020-027.
     HEAT ADVISORY UNTIL 6 PM EDT FRIDAY FOR NJZ016-021>023.
     HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR NJZ014-
     024>026.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT FRIDAY FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT FRIDAY FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT FRIDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT FRIDAY FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...O'HARA
AVIATION...MEOLA/O'HARA
MARINE...MEOLA/O'HARA
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jul 26, 5:10 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT THU JUL 26 2012

NJZ007>010-012-013-020-027-PAZ060>062-272215-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

HEAT INDEX VALUES MAY BE BETWEEN 95 AND 100 DEGREES FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-PAZ054-055-272215-
SUSSEX-CARBON-MONROE-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS MAY AFFECT THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-272215-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 1 AM EDT FRIDAY...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

HEAT INDEX VALUES MAY BE BETWEEN 100 TO 105 FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ015-017>019-PAZ067>071-272215-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-272215-
NEW CASTLE-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 1 AM EDT FRIDAY...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-026-272215-
EASTERN MONMOUTH-COASTAL OCEAN-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ024-025-272215-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 1 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-272215-
DELAWARE BEACHES-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-272215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-272215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
610 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 26, 3:20 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT THU JUL 26 2012

PAZ054-055-262130-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
420 PM EDT THU JUL 26 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE WEST...

LATE THIS AFTERNOON, STRONG TO SEVERE THUNDERSTORMS WERE
APPROACHING FROM THE WEST. THE STORMS ARE FORECAST TO BEGIN MOVING
INTO THE POCONO REGION AROUND 530 TO 600 PM.

BE PREPARED FOR FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.
DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH HAIL AND A PERIOD OF
HEAVY RAINFALL.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

PAZ060>062-262130-
BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM...
EASTON
420 PM EDT THU JUL 26 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE WEST...

LATE THIS AFTERNOON, STRONG TO SEVERE THUNDERSTORMS WERE
APPROACHING FROM THE WEST. THE STORMS ARE FORECAST TO BEGIN MOVING
INTO BERKS COUNTY AND THE LEHIGH VALLEY AROUND 600 TO 630 PM.

BE PREPARED FOR FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.
DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH HAIL AND A PERIOD OF
HEAVY RAINFALL.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

NJZ001-007>010-262130-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE
420 PM EDT THU JUL 26 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE WEST...

LATE THIS AFTERNOON, STRONG TO SEVERE THUNDERSTORMS WERE
APPROACHING FROM THE WEST. THE STORMS ARE FORECAST TO BEGIN MOVING
INTO NORTHWESTERN NEW JERSEY AROUND 630 TO 700 PM.

BE PREPARED FOR FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.
DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH HAIL AND A PERIOD OF
HEAVY RAINFALL.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

IOVINO

The radar

The Binghamton radar (KBGM), 143 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
July 26, 5:20 PM EST to 5:45 PM EST
Where
Sussex County, Hainesville to 1.25 mi WNW of Lake Stockholm
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.250, -74.820

A line of severe thunderstorms knocked down trees, tree limbs and wires throughout Sussex County. Some power outages were reported.

Thunderstorm Wind, Warren

When
July 26, 5:35 PM EST
Where
Warren County, 0.59 mi SSW of Hainesburg
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.942, -75.073

A severe thunderstorm knocked down a few trees in Knowlton Township. One downed tree blocked New Jersey State Route 94.

Thunderstorm Wind, Morris

When
July 26, 6:00 PM EST
Where
Morris County, Chester
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.780, -74.680

A severe thunderstorm produced estimated (by a Skywarn Spotter) wind gusts of 50 to 60 mph as it moced through Chester.

Thunderstorm Wind, Hunterdon

When
July 26, 6:00 PM EST
Where
Hunterdon County, Flemington
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.500, -74.850

A severe thunderstorm knocked down several trees near Flemington.

Thunderstorm Wind, Morris

When
July 26, 6:06 PM EST
Where
Morris County, Rockaway
Measured
52 kt (60 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.900, -74.530

A severe thunderstorm knocked down several trees in Rockaway Township. One downed tree fell into one home in the township and injured two adults and one child.

Thunderstorm Wind, Somerset

When
July 26, 6:17 PM EST
Where
Somerset County, Bound Brook
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.570, -74.530

A severe thunderstorm knocked down a few trees and wires in Bound Brook Borough.

Thunderstorm Wind, Somerset

When
July 26, 6:21 PM EST
Where
Somerset County, 1.5 mi NW of Mt Bethel
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.647, -74.538

A severe thunderstorm knocked down several large tree limbs onto Interstate 78 around Mile Marker 33 in Warren Township. There were no reported injuries.

Thunderstorm Wind, Middlesex

When
July 26, 6:28 PM EST
Where
Middlesex County, Edison
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.520, -74.400

A severe thunderstorm knocked down numerous trees and power lines in Edison.

Thunderstorm Wind, Monmouth

When
July 26, 6:50 PM EST
Where
Monmouth County, 0.98 mi NW of Everett
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
40.381, -74.162

A severe thunderstorm knocked down trees along the Garden State Parkway in Holmdel Township.

Thunderstorm Wind, Burlington

When
July 26, 6:53 PM EST
Where
Burlington County, Bordentown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.150, -74.700

A severe thunderstorm knocked down a few trees in Bordentown Township.

Thunderstorm Wind, Camden

When
July 26, 7:00 PM EST
Where
Camden County, Camden
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
39.930, -75.120

A severe thunderstorm knocked down a couple of trees in the city of Camden. One person was trapped and injured when a tree fell onto their vehicle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405409, 405405, 405406, 405407, 405411, 405417, 405414, 405415, 405419, 405420, 405422.